Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for nausea,low potassium levels and TSH of 0.007

I m an 18 year old girl that was just diagnosed with hyperthyroidism about a month ago. I was experiencing nausea, insomnia, weight loss, high heart rate, and dizziness. My lab tests showed that my TSH was 0.007. Three weeks ago, I was put on 10mg of methimazole once a day, and 12.5 mg metoprolol twice a day. 3 days later, I was taken in an ambulance for dehydration and low potassium levels. Over the following two weeks, I slowly began to regain my appetite, and resumed my life as usual. However, two days ago I began feeling nauseous all of the time again, and had to be taken in an ambulance. After waiting in the ER for 2 hours, I left AMA. Last night I was again taken to the ER in an ambulance, but this time with shortness of breath. They found that my potassium levels were low again, and that so was my iron, though I believe that to be credited entirely to my Thalassemia Minor. Today, I am again feeling nauseous, even though I took a potassium supplement and some meclizine that the ER doctor recommended. What can I do, so that this nausea and disease don t take force me to leave college and return home? And, is this extreme nausea common?
Wed, 21 Aug 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics
Endocrinologist 's  Response
Hello,

Most of your symptoms (insomnia, weight loss, high heart rate, dizziness, and even nausea) can be attributed to Hyperthyroidism.

The treatment with Methimazole and the beta-blocker will ease the symptoms within a couple of weeks.

About Hypokalemia, I can say that this condition usually results from vomiting, diarrhea, adrenal gland disorders, or use of diuretics.

In rare cases, it can occur because someone is not getting enough potassium, in his diet.

In your case, the real cause of Hypokalemia is not clear, for this reason, the potassium supplement is very important.

Digestive problems and nausea can be related to your low potassium.

Extreme nausea in a young girl with hyperthyroidism is not common.

For this reason, in my opinion, all you can do is to continue with potassium supplement for some days and to take foods that are high in potassium like bananas, oranges, cantaloupe, apricots, and grapefruit.

You must stay under medical assistance because hypokalemia can be dangerous.

Other tips that can be helpful for you nausea are: Drink clear or ice-cold drinks, eat slowly and eat smaller, more frequent meals, Avoid fried, greasy, or sweet foods.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Elona Xhardo, Endocrinologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello,i am female my age is 22 yrs, i have problem with irregular periods then we consult the doctor he suggest to do the test for TSH, we found...

Recent questions on  Shortness of breath

doctor1 MD

Hi, my name is vickie I am a 45 year old female. I had symptoms of heart attack from 2000-2008 I had been seen several times at doctors office &...

doctor1 MD

I need to find a Cardiacthoracic surgeon in Fairfax, VA that has no malpractice or medical board suspensions. I had to have surgery in 2009 because...

doctor1 MD

I broke out in hives all over in August and had diminished lung capacity. I was hospitalized for a week and given massive doses of IV steroids....

doctor1 MD

I m an 18 year old girl that was just diagnosed with hyperthyroidism about a month ago. I was experiencing nausea, insomnia, weight loss, high...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

Hi dr xxxxxxxx as requested I had blood panel done and they came back normal no signs of heart attack or enzymes I have a stress test set up...

doctor1 MD

What can cause all over body pains so severe walking and movement are difficult (dressing, showering, getting out of bed). I also have chest and...